CSN Login
Members Online: 6

You are here

Chronic cough and neuropathy and flu shots.

tcvine's picture
tcvine
Posts: 174
Joined: Aug 2010

Hi Y'All,

Just wanted to ask about a couple of symptoms. I had my 3rd infusion last Thursday. R-CHOP. Went well, only 6 hours. But I have developed a chronic chest cough that seems to get really rugged at times. Any one else have this problem?

Also, a known issue is the neuropathy. Hitting really hard this time. Both feet and mouth. NOTHING tastes right. Had some cool pizza yesterday during the game. That was about the best thing. This, I know is a common issue, just saying......

Anybody ever hear of patients getting B-12 shots to help with the neuropathy?

Hey Guys, every time I read one of your posts, I say a little prayer for you. Can't hurt and it makes me feel better.

Later,
Tom,

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi Tom,
My chemo is CVP-R and so far the little bit of neuropathy I'm experiencing is in my left foot on the ends of my two middle toes and a tiny bit in my finger tips on the left hand. Usually I can rub these areas and find relief and at this time haven't felt like it is a big problem for me...just a little irritating. If it gets any worse I'll talk with my new doctor. Glad to hear your 3rd round went well, but the chest cough sounds a bit disturbing. I have alot of irritating things go on while I'm taking the pred, but once I'm off of it I seem level back out and I get back to my old self. Appreciate your prayers Tom, and please know my prayers are with you also. Hope you have a good week....Sue

yesyes2
Posts: 592
Joined: Jul 2009

Hi Tom,

Although the oncologists don't like to admit it there is a connection between having a dry, cronic cough and receiving Rituxan. Not sure if it is now listed as a side effect or not.

I know that some oncologists will reduce the Vincristeen is the neuropathy is bad. I had 6 RCHOP, first 2 full dose, next 3 50% reduced dose vincristeen and last dose no vincrist.
I know that there are several others on this board who's dose was also reduced.

Good luck,
Leslie

kayebadoe's picture
kayebadoe
Posts: 81
Joined: May 2010

It started 5 days after the 6th treatment and hasn't let up. I wondered if anyone else was having this problem.

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Glad to see you pop in Kaye. Hope things are going a little better for you.
Love...Sue

merrywinner's picture
merrywinner
Posts: 627
Joined: Aug 2009

I agree with Leslie. I also had a cough a lot of the time during my R Chop. I related it to the chemo as it would start shortly after a round and be much better by the time the next one was due. I don't know why but it seemed to me that it was worse during the Prednisone days. Also my neuropathy was pretty bad by round 3 and they stopped the Vincristine completely. Even then it took a long time to go away. Have not personally heard of the B12 for it but makes some sense. As to the flu shot I was able to have it but if I remember correctly there was a timing issue involved so ask their advice. I know for sure that I could not have the nasal spray variety as that is a live vaccine. The shot is not. All the best and prayers for you too! Mary

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

My doctor told me last week that I would have to wait until my chemo was finished. I'm going to ask my new doctor..."trust but verify"...ha! I get the flu shot every year, so I'm nervous about not getting one before the flu season starts. Staying home all of the time will help with the risk of getting it though...I'll let you know what my new doctor says about it. Sue

truckingalong
Posts: 444
Joined: Aug 2010

Tom,

Before I was diagnosed with HL, I was experiencing symptoms and one was real fatigue. My primary doctor (who unfortunately ignored my swollen lymph node symptoms for 5 months) gave me Vit B 12 shots (which my level was low) and my energy came back only temporarily because of HL. I am now seeing a new and better doctor who told me not to have it anymore because it was too high! I plan to ask my onc tomorrow about your question. I do get tingling hands and feet. I can't wash dishes anymore unless water is cool!!

With prayers too,
Liz

Subscribe to Comments for "Chronic cough and neuropathy and flu shots."